MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 2-0 S/A FS; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 18IN 2-0 S/A FS; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 664H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a bilateral brachioplasty, bilateral mastopexy, bilateral breast augmentation with silicone implant on (b)(6) 2024 and suture was used.During the procedure; while using a nylon suture, surgeon noted damage to suture needle.Broken part observed by surgeon and rnfa to fall on patient skin.Both pieces examined by surgical team and passed off the field for later review.X-ray was requested to rule out potential retained portion.X-ray was negative, no retained suture, closure resumed.Suture needle and packaging saved for later review.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/19/2024.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: can you identify the product code of the product that was used? i am not sure what the product code is.I can include a photo of the suture packaging.There are a few other numbers on the packaging, but i am not sure what they are.This would be xj664.P32.Another one is ce2797.Not sure if this helps.Is this device or samples available for analysis? if yes, to whom should the shipper kit be sent? (please provide contact name, department, street address including zip, no po box please, email address, and phone number).This product is available.Please send the shipper kit to (b)(6).Materials management.(b)(6).His email address is (b)(6).A contact number for him should be (b)(6).I will also include (b)(6) on this email, so he is aware.Please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep).(b)(6) is a supervisor for resource management.My name is (b)(6), and i am a clinical risk analyst with risk management.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Medwatch was previously reported #mw (b)(4).
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: is this device or samples available for analysis? -- unfortunately, this device is no longer available to be sent back for investigation.We were unaware originally that the device had been discarded.

Brand Name
ETHLN BLK 18IN 2-0 S/A FS
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19143088
Report Number2210968-2024-04586
Device Sequence Number15322853
Product Code GAR
UDI-Device Identifier10705031007826
UDI-Public10705031007826
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number664H
Device Lot NumberTPBBHU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date04/19/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown